Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 88, NWS Gaylord, MI

September 8, 2012

NWS Gaylord, MI issued this small craft advisory at Sep 8, 2012, 10:30 PM EDT. It took effect at Sep 9, 2012, 2:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2012, 10:30 PM EDT (02:30 UTC)
In effect from
Sep 9, 2012, 2:00 AM EDT
Expired
Sep 9, 2012, 10:51 AM EDT
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WHUS73 KAPX 090230
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EDT SAT SEP 8 2012

LHZ346-349-LSZ322-090330-
/O.CAN.KAPX.SC.Y.0087.000000T0000Z-120909T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1030 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ346-091030-
/O.NEW.KAPX.SC.Y.0088.120909T0600Z-120910T0300Z/
MANISTEE TO POINT BETSIE MI-
1030 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-091030-
/O.EXT.KAPX.SC.Y.0087.000000T0000Z-120909T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1030 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
512 
WHUS73 KAPX 090648
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
248 AM EDT SUN SEP 9 2012

LMZ323-342-344-345-091500-
/O.EXA.KAPX.SC.Y.0088.000000T0000Z-120910T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
248 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-091500-
/O.EXT.KAPX.SC.Y.0087.000000T0000Z-120910T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
248 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-091500-
/O.EXT.KAPX.SC.Y.0087.000000T0000Z-120910T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
248 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ346-091500-
/O.CON.KAPX.SC.Y.0088.000000T0000Z-120910T0300Z/
MANISTEE TO POINT BETSIE MI-
248 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
894 
WHUS73 KAPX 091451
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1051 AM EDT SUN SEP 9 2012

LHZ347-348-LSZ321-091600-
/O.CAN.KAPX.SC.Y.0087.000000T0000Z-120910T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1051 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-091600-
/O.CAN.KAPX.SC.Y.0088.000000T0000Z-120910T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1051 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 10:22 PM EDT, 8 minutes earlier.

Area forecast discussion, Sep 8, 10:22 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1022 PM EDT SAT SEP 8 2012

.SYNOPSIS...
ISSUED AT 307 PM EDT SAT SEP 8 2012

YESTERDAY'S STRONG COLD FRONT...HAS PLUNGED TEMPERATURES MUCH BELOW
NORMAL. FALL-LIKE WEATHER WILL PREVAIL THROUGH SUNDAY...WITH PARTLY
TO MOSTLY CLOUDY SKIES...AND SCATTERED LAKE EFFECT RAIN SHOWERS.
THESE SHOWERS WILL BE MOST NUMEROUS OVER NORTHWEST LOWER MICHIGAN
TONIGHT INTO EARLY SUNDAY. THE WEATHER WILL IMPROVE SUBSTANTIALLY
MONDAY...AS HIGH PRESSURE SLIDES ACROSS THE REGION. TEMPERATURES
WILL MODERATE...AND WITH HIGH TEMPERATURES CLIMBING ABOVE NORMAL
TUESDAY...AS THE HIGH HEADS EAST...AND WINDS SHIFT TO THE SOUTHWEST.

&&

.UPDATE...
ISSUED AT 1021 PM EDT SAT SEP 8 2012

ISOLATED SHRA HANGING ON DOWN BY TAWAS...AND A COUPLE OF SPRINKLES
SCATTERED AROUND GRAYLING. THESE (ESPECIALLY THE GRAYLING
ACTIVITY) MAY PERCOLATE FOR A BIT LONGER AS COOLER TEMPS ALOFT
MOVE IN ABOVE. MAIN ACTION CONTINUES TO BE THE INITIAL BAND OF
SHRA/ISOLATED TSRA MOVING ONSHORE INTO NW LOWER. ONE CELL JUST
NORTH OF MBL SPIKED NICELY IN THE LAST 10-15MIN...TO THE POINT
WHERE SOME SMALL HAIL WAS/IS LIKELY. THAT WILL BE THE EXCEPTION
RATHER THAN THE NORM...BUT AT A MINIMUM AM MONITORING OVERLAKE
ACTIVITY FOR WATERSPOUT POTENTIAL (THOUGH WE/LL NEVER GET ANY
ACTUAL REPORTS OF SUCH IN THE MIDDLE OF THE NIGHT).

SHRA/TSRA WILL CONTINUE TO BE AN ISSUE IN SW SECTIONS THRU
2/3AM...PER EARLIER DISCUSSIONS. 1000-500MB WINDS WILL BE WEAK AS
THE 500MB CIRCULATION PASSES CLOSE BY...SO LAKE ENHANCEMENT WILL
BE CONFINED TO RATHER CLOSE TO THE COAST. PRECIP WILL DEPART TO
THE SOUTH AFTER 06Z.

ALREADY QUITE A FEW BREAKS IN THE CLOUDS IN INTERIOR
SECTIONS...AND ARE IN THE 50S IN MOST PLACES...AND EVEN 49F
ALREADY AT CAD (THOUGH THEY SHOULD RISE WITH INCREASING CLOUD
COVER SOON). RELATIVELY COOL MIN TEMPS STILL LOOK LIKE THE WAY TO
GO IN THE INTERIOR.

UPDATE ISSUED AT 736 PM EDT SAT SEP 8 2012

ONLY A FEW SPRINKLES/-SHRA OVER NORTHERN LOWER MI AT THE
MOMENT...AND NOTHING IN EASTERN UPPER. CORE OF FORCING AND
ASSOCIATED PRECIP WITH THE WELL-DEFINED UPPER LEVEL DISTURBANCE
WILL CLEARLY PASS TO OUR SW TONIGHT. BUT...COLD AIR ALOFT AND
STEEP MID-LEVEL LAPSE RATES (AROUND 6.5C/KM IN THE 700-500MB
LAYER) WILL ALLOW SHRA/PERHAPS TSRA TO FIRE OVER CENTRAL/NORTHERN
LAKE MI. THESE WILL IMPACT AT LEAST SOME COASTAL AREAS OF NW
LOWER BETWEEN 9 PM AND 3 AM.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 307 PM EDT SAT SEP 8 2012

EARLY AFTERNOON SURFACE ANALYSIS REVEALS STRENGTHENING LOW
PRESSURE OVER FAR SOUTHEASTERN ONTARIO RESPONSIBLE FOR NUMEROUS
SEVERE WEATHER WATCHES/WARNINGS OVER THE NORTHEASTERN STATES. WEST
OF THIS FEATURE IS A SECONDARY SURFACE TROUGH THAT EXTENDS ACROSS
LAKE SUPERIOR AS OF 18Z BENEATH A POTENT PV ANOMALY SEEN ON WATER
VAPOR NOW DROPPING INTO NORTHEASTERN MINNESOTA. THE TROP DROPS TO
NEAR H5 WITHIN THIS FEATURE WITH T5 SOMEWHERE AROUND -22C AT IT/S
CORE. OVERHEAD...WE HAVE SEEN CONTINUED COOL NORTHWEST FLOW BRING
LAKE EFFECT RAIN SHOWERS /AND A FEW THUNDERSTORMS/ TO THE REGION
TODAY...WITH THESE WANING AS OF THIS WRITING GIVEN SOME DRYING AT
H85 IN THE PRESENCE OF WARMING TEMPERATURES ABOVE THIS LEVEL AS
EASTERN CONUS TROUGH PULLS EAST.

THROUGH EARLY EVENING...EXPECT MOSTLY CLOUDY SKIES WITH JUST A FEW
REMAINING RAIN SHOWERS/SPRINKLES CONTINUING OVER THE LELAND...TRAVERSE
CITY...CADILLAC CORRIDOR WITH DRY CONDITIONS UNDER PARTLY CLOUDY
SKIES ELSEWHERE WITH BRISK NORTHWEST WINDS. OF NOTE...AND WILL
LIKELY BE IMPORTANT LATER TONIGHT ARE SOME OF THE AFTERNOON
DEWPOINTS WHICH HAVE DROPPED AS LOWS AS 39 AT GLR WITH A WIDE
RANGE FROM LOW 40S TO LOW 50S ELSEWHERE.

FOR TONIGHT...ALL EYES TURN TOWARDS THE UPSTREAM BOWLING BALL WHICH
WILL CONTINUE TO MOVE SOUTH SOUTHEAST WITH AN IMPRESSIVE POCKET OF
MID LEVEL HEIGHT FALLS/QG FORCING FOR ASCENT GRAZING MY SOUTHWEST
ZONES THIS EVENING BEFORE SINKING SOUTH OF THE AREA OVERNIGHT.
WHILE THIS FORCING WILL MISS MOST OF THE AREA...THE COOLING ALOFT
ASSOCIATED WITH THE SHORTWAVE WILL NOT...AND GIVEN CONTINUED GOOD
DELTA T/S AND INCREASINGLY CYCLONIC LLEVEL FLOW...EXPECT SHRAS TO
BLOSSOM NEAR THE LAKESHORE WITH AN INTERESTING EVOLUTION LIKELY TO
UNFOLD AS LLEVEL FLOW FALLS APART AS THE SURFACE TROUGH MOVES
OVERHEAD...BEFORE BECOMING NORTH-NORTHEASTERLY AFTER MIDNIGHT AS THE
TROUGH SINKS TO OUR SOUTH.  GIVEN SUCH LIGHT FLOW...EXPECT ANY
ACTIVITY TO REMAIN PRETTY CLOSE TO THE LAKESHORE...AND THEN BEGIN TO
PULL SOUTH AND WEST BACK OVER LAKE MICHIGAN AS THE FLOW BECOMES
NORTH NORTHEASTERLY AFTER MIDNIGHT. FOR A TIME THIS EVENING...
THERE/S ENOUGH INSTABILITY TO WARRANT AN ISOLATED THUNDER MENTION
ALTHOUGH NO SEVERE WEATHER IS EXPECTED OUTSIDE OF A CONTINUED GOOD
CHANCE FOR WATERSPOUTS OVER CENTRAL/NORTHERN LAKE MICHIGAN AS
PRESSURE TROUGH MAY HELP FOCUS CONVERGENCE OVER THE LAKE FOR A
TIME THIS EVENING. WILL CONFINE LIKELY POPS TO MANISTEE/BENZIE
COUNTIES WITH SCT SHRAS FROM LELAND TO TRAVERSE CITY TO CADILLAC
AND LIKELY NOTHING NORTH AND EAST OF BELLAIRE TO HOUGHTON LAKE.
FURTHER NORTH AND EAST...THE STRENGTHENING NORTHERLY FLOW AFTER
MIDNIGHT WILL LIKELY ALLOW SUBSTANTIALLY DRIER AIR TO ADVECT IN
FROM THE NORTH...AND LOOKING AT AFTERNOON VIS IMAGERY...IT APPEARS
THAT THIS MAY VERY WELL PRODUCE SOME CLEARING...AT LEAST
ALONG/EAST OF INTERSTATE 75. GIVEN THE DRYNESS OF THE UPSTREAM
AIRMASS /SEE MID 30 DEWPOINTS OVER CENTRAL ONTARIO/...AND EVEN
SOME UPPER 30/LOWER 40 DEWPOINTS OVERHEAD...EXPECT A SNEAKY CHILLY
NIGHT FOR SOME...WITH ECMWF MOS AND THE MET GUIDANCE FULLY ON
BOARD...BRINGING LOCATIONS LIKE GRAYLING INTO THE UPPER 30S. HAVE
TRENDED LOWS MUCH COOLER IN THE AFOREMENTIONED AREAS ALONG-EAST OF
INTERSTATE 75...WITH SIGNIFICANTLY WARMER TEMPS OVER EXTREME
NORTHWEST LOWER.

NICER DAY IN STORE ON SUNDAY AS HIGH PRESSURE BUILDS IN FROM THE
NORTH AND WEST...AND WITH NORTHERLY FLOW AND A DRYING AIRMASS IN
PLACE...SHOULD AT LEAST SOME MORE SUN THAN WE DID TODAY. DAYTIME
HEATING WILL COMBINE WITH A CONTINUED LAKE RESPONSE /DELTA TS
STILL NEAR 15C/ TO DEVELOP A DECENT BIT OF CU BY MID MORNING...
WITH PARTLY CLOUDY SKIES LIKELY FOR THE BALANCE OF THE DAY IN MOST
SPOTS...PERHAPS A BIT MORE CLOUDINESS IN NORTHERLY FLOW LAKE
EFFECT AREAS...INCLUDING AREAS WEST OF CADILLAC/TRAVERSE
CITY...AND ALONG THE COAST OF NORTHEAST LOWER. DECENT MIXING
SHOULD ENSURE WE TAKE FULL ADVANTAGE OF T8S NEAR 5C...WHICH SHOULD
ALLOW HIGHS INTO THE MID AND UPPER 60S...IN LINE WITH A GUIDANCE
CONSENSUS. NORTHWEST WINDS AROUND 10 MPH WILL STILL FEEL A BIT
BRISK...HOWEVER.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 307 PM EDT SAT SEP 8 2012

QUITE TYPICAL LATE SUMMER/EARLY FALL TYPE OF PATTERN IS EXPECTED AS
WE HEAD THROUGH THE WORK WEEK...FEATURING A BRIEF WARMUP INTO
MIDWEEK BEFORE THINGS TURN MORE SEASONABLE BY NEXT FRIDAY/SATURDAY.
OVERALL PATTERN THROUGH THE EXTENDED IS FORECAST BY THE MAJORITY OF
00Z GUIDANCE TO FEATURE A FAIRLY DE-AMPLIFIED 4-WAVE HEMISPHERIC
LOOK...WITH ANCHOR TROUGHS NEAR THE ALEUTIANS AND ACROSS FAR EASTERN
CANADA...AND A SERIES OF RIDGE/TROUGH COUPLETS EMBEDDED IN A MEAN
FLAT FLOW REGIME IN BETWEEN. OUR MAIN FORECAST ISSUE THROUGHOUT THE
PERIOD WILL INITIALLY BE TEMPS/FIRE WX CONCERNS INTO MIDWEEK...
FOLLOWED BY SMALLISH PRECIP CHANCES INTO WEDNESDAY NIGHT/THURSDAY.

AS ALLUDED TO ABOVE...THE FIRST HALF OF THE WORK WEEK LOOKS GREAT...
AS UPPER HEIGHTS REBOUND NICELY ACROSS THE GREAT LAKES...ALL IN
ADVANCE OF AN AMPLIFYING SHORTWAVE THROUGH NORTHERN SASKATCHEWAN/
MANITOBA. ALL THE WHILE...EXPANSIVE LOW LEVEL RIDGING IS FORECAST
TO DRIFT FROM BASICALLY OVERHEAD ACROSS NORTHERN MICHIGAN MONDAY
MORNING TO THE MID ATLANTIC STATES ON WEDNESDAY...BRINGING
INCREASINGLY SOUTHERLY FLOW TO OUR NECK OF THE WOODS AS IT DOES SO.
SHOULD BE A QUITE COOL START TO THE DAY ON MONDAY WITH CLEAR
SKIES/DRY AIR PROMOTING TEMPS WELL INTO THE 40S...WITH PROBABLY SOME
UPPER (MID?) 30S FOR THE USUAL COLD SPOTS. AFTER THAT...TUESDAY/
WEDNESDAY STILL LOOKING LIKE THE WARMEST DAYS BY FAR AS PRONOUNCED
THERMAL RIDGING FOLDS INTO THE AREA...WITH A TIGHTENING GRADIENT
PROMOTING DEEPER MIXING WITH TIME. STILL LOOKING LIKE TUESDAY MAY
END UP QUITE DRY GIVEN LACK OF MOISTURE RETURN INTO OUR AREA...AS
SOUTHWESTERLY TRAJECTORIES TAP SOME VERY DRY AIR RESIDING OVER THE
CENTRAL PLAINS. GIVEN PROGGED DEEPER MIXING INTO THIS ENVIRONMENT
(PWATS A MEASLY 0.5 INCHES OR LESS)...SHOULD HAVE LITTLE TROUBLE
GETTING DEW POINTS DOWN INTO THE 40S WHILE WINDS BECOME RATHER GUSTY
UP TOWARD 20 KNOTS. CERTAINLY WORTH A CONTINUED MENTION IN THE
HWO...AS IS THE POTENTIAL FOR RIP CURRENTS ON LAKE MICHIGAN. HIGHS
SHOULD PUSH 80 IN MANY SPOTS ON TUESDAY...AND PROBABLY ECLIPSE THAT
VALUE IN MANY AREAS BY WEDNESDAY JUST IN ADVANCE OF A COLD FRONT
CROSSING THE UPPER MIDWEST.

THAT FRONT IS STILL PROGGED TO GET SHOVED OUR WAY LATER WEDNESDAY
NIGHT INTO THURSDAY...AS THE TAIL OF THE STRONGER UPPER WAVE ACROSS
HUDSON BAY DROPS INTO THE WESTERN LAKES. NOT TERRIBLY IMPRESSED WITH
OUR OVERALL PRECIP CHANCES ALONG THIS BOUNDARY GIVEN SIGNIFICANT
LACK OF MOISTURE RETURN OUT AHEAD OF THE FRONT...COURTESY OF DEEP
OFFSHORE FLOW THROUGH THE GULF OF MEXICO. HOWEVER...THE CHANCES ARE
CERTAINLY NOT ZERO EITHER...GIVEN PROGGED DECENT LOW LEVEL
CONVERGENCE ALONG THE FRONT AND A PUSH OF MODEST SUPPORT ALOFT.
PROBABLY WORTH A CONTINUED LOW CHANCE MENTION...WHICH LINES UP WELL
WITH GFS ENSEMBLE GRAPHICS PAINTING ROUGHLY 30% PROBABILITIES FOR
GREATER THAN A TENTH OF AN INCH ACROSS PARTS OF THE AREA.

IN THE WAKE OF THAT FRONT...LOOKING LIKE ANOTHER QUICK SHOT OF
COOLER AIR WILL ARRIVE FOR FRIDAY AND SATURDAY...WITH PERHAPS A
SMALL CHANCE FOR LAKE EFFECT SHOWERS...BUT PROBABLY NOTHING AS
ROBUST AS WE HAVE SEEN TODAY GIVEN INCREASINGLY ANTICYCLONIC FLOW AS
HIGH PRESSURE SLIDES OUR WAY. TEMPS THURSDAY WILL DEPEND ON THE
SPEED OF THE FRONT...BUT CAN FORESEE ANOTHER WARM DAY ACROSS THE
SOUTHEAST HALF OF THE CWA...WITH TEMPS TAKING A QUICK DIP BACK TO
NORMAL OR EVEN BELOW NORMAL BY FRIDAY/SATURDAY. JUST HOW CHILLY WILL
DEPEND ON THE DEPTH OF THE UPPER TROUGH...BUT PER THE MAJORITY OF
GFS AND ECMWF ENSEMBLES...A DEEPER/COLDER SOLUTION CERTAINLY SEEMS
QUITE PLAUSIBLE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 736 PM EDT SAT SEP 8 2012

PERIODS OF MVFR LATE EVENING/EARLY OVERNIGHT AT MBL/TVC IN SRHA.
OTHERWISE VFR.

POTENT UPPER LEVEL DISTURBANCE IS DIVING SE-WARD ACROSS WI...AND
WILL GIVE NW LOWER MI A GLANCING BLOW. SHRA (PERHAPS EVEN A TSRA)
WILL DEVELOP OVER CENTRAL/NORTHERN LAKE MI...AND WILL IMPACT TVC
AND ESPECIALLY MBL BETWEEN 01Z AND 07Z. MVFR CONDITIONS WILL OCCUR
AT TIMES.

COOLER/DRIER AIR WILL ENTER THE REGION FROM THE NORTH AS THE UPPER
LEVEL DISTURBANCE DEPARTS...WITH VFR CONDITIONS ON SUNDAY. LIGHT
WINDS TONIGHT...SOMEWHAT GUSTY NW TO N WINDS SUNDAY.

&&

.MARINE...
ISSUED AT 307 PM EDT SAT SEP 8 2012

WATERSPOUT POTENTIAL CONTINUES INTO THIS EVENING WITH ANY FURTHER
ACTIVITY LIKELY BEING CONFINED TO CENTRAL AND NORTHERN LAKE MICHIGAN
AS A TROUGH OF LOW PRESSURE SETTLES INTO THE REGION TONIGHT.  ANY
POTENTIAL ACTIVITY WILL DIMINISH AFTER MIDNIGHT...AND BE
COMPLETELY OVER BY ABOUT DAYBREAK ON SUNDAY.

SMALL CRAFTS ONGOING OVER ALL MARINE AREAS THIS AFTERNOON AS LOW
PRESSURE OVER EASTERN ONTARIO DEEPENS AND PULLS NORTHEAST.  ANOTHER
WAVE OF LOW PRESSURE WILL MOVE SOUTH AND EAST JUST WEST OF THE
REGION TONIGHT BEFORE HIGH PRESSURE BUILDS IN FOR THE DAY ON
SUNDAY.  AS PRESSURE GRADIENT OVER LAKE MICHIGAN WEAKENS...EXPECT A
LULL IN THE SMALL CRAFT ACTIVITY FOR A TIME THIS EVENING WITH THIS
LULL REACHING THE REMAINDER OF THE MARINE FORECAST AREA BY
MIDNIGHT.  STRENGTHENING NORTHERLY FLOW ON SUNDAY WILL BRING
MARGINAL SMALL CRAFT CONDITIONS FROM MANISTEE TO GTLM4 AND PRESQUE
ISLE LIGHT TO ALABASTER. ARRIVING HIGH PRESSURE SHOULD BRING QUIET
CONDITIONS BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH AT LEAST
THE FIRST HALF OF MONDAY BEFORE SOUTHWESTERLY WINDS STRENGTHEN
AHEAD OF THE NEXT NEARING COLD FRONT. SMALL CRAFTS WILL BE NEEDED
BY LATE MONDAY THROUGH MIDWEEK UNDER THESE STRONG SOUTHWESTERLY
WINDS. THERE IS AN OUTSIDE CHANCE THAT WIND GUSTS DURING THIS
PERIOD MAY APPROACH GALE FORCE...PARTICULARLY OVER NORTHERN LAKE
MICHIGAN.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ346>349.
LM...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322.

&&

UPDATE...JZ
SYNOPSIS...HALBLAUB/SCHWARTZ
SHORT TERM...ARNOTT
LONG TERM...LAWRENCE
AVIATION...JZ
MARINE...ARNOTT
Hazardous weather outlook, Sep 8, 3:15 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
315 PM EDT SAT SEP 8 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
092215-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
315 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A MODERATE TO HIGH RISK OF RIP CURRENTS WILL CONTINUE ON LAKE
MICHIGAN THROUGH THIS EVENING.

WATERSPOUTS ARE POSSIBLE TONIGHT OVER CENTRAL AND NORTHERN LAKE
MICHIGAN.

AN ISOLATED THUNDERSTORM IS POSSIBLE ALONG AND WEST OF A TRAVERSE
CITY TO CADILLAC LINE THIS EVENING. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MUCH WARMER WEATHER WILL RETURN TO THE REGION ON TUESDAY. HOWEVER...
WINDS WILL BECOME QUITE GUSTY...LEADING TO BOTH ELEVATED FIRE
DANGER FOR ALL OF NORTHERN MICHIGAN...AND AN INCREASED RISK FOR
RIP CURRENTS ON LAKE MICHIGAN.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

ARNOTT

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 4:02 PM EDTGale WatchAPX24 hr
Sep 9, 7:27 PM EDTFrost AdvisoryAPXCrawford, Montmorency, Oscoda13 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.